Alert archive / Alabama / Frost Advisories in 2011
Frost Advisory 8, NWS Birmingham, AL
NWS Birmingham, AL issued this frost advisory at Oct 30, 2011, 3:30 PM CDT for 34 counties in Alabama. It took effect at Oct 31, 2011, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2011, 3:30 PM CDT (20:30 UTC)
- In effect from
- Oct 31, 2011, 1:00 AM CDT
- Expired
- Oct 31, 2011, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Birmingham, AL
All 34 counties
Autauga County, AL, Bibb County, AL, Blount County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lowndes County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 1 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.5 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1579 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
795 WWUS74 KBMX 302030 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 330 PM CDT SUN OCT 30 2011 ...WIDESPREAD FROST EXPECTED ACROSS MOST OF CENTRAL ALABAMA TONIGHT... .TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S ACROSS MOST OF CENTRAL ALABAMA TONIGHT. IN COMBINATION WITH CALM WINDS...WIDESPREAD FROST WILL DEVELOP WITH THE EXCEPTION BEING AREAS SOUTH OF INTERSTATE 85. A LIGHT BREEZE AND SLIGHTLY WARMER TEMPERATURES WILL MINIMIZE FROST DEVELOPMENT. ALZ011>015-017>043-310500- /O.NEW.KBMX.FR.Y.0008.111031T0600Z-111031T1400Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE 330 PM CDT SUN OCT 30 2011 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. * TEMPERATURE...WILL RANGE BETWEEN 33 AND 38 DEGREES. * IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
096 WWUS74 KBMX 310212 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 912 PM CDT SUN OCT 30 2011 ...WIDESPREAD FROST EXPECTED ACROSS MOST OF CENTRAL ALABAMA TONIGHT... .TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S ACROSS MOST OF CENTRAL ALABAMA TONIGHT. IN COMBINATION WITH CALM WINDS...WIDESPREAD FROST WILL DEVELOP WITH THE EXCEPTION BEING AREAS IN THE FAR SOUTHEAST...OR EAST OF A LINE FROM MILSTEAD TO OPELIKA. A LIGHT BREEZE AND SLIGHTLY WARMER TEMPERATURES WILL MINIMIZE FROST DEVELOPMENT. ALZ044-049-311015- /O.EXA.KBMX.FR.Y.0008.111031T0600Z-111031T1400Z/ MONTGOMERY-PIKE- INCLUDING THE CITIES OF...MONTGOMERY...TROY 912 PM CDT SUN OCT 30 2011 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. * TEMPERATURE...WILL RANGE BETWEEN 33 AND 38 DEGREES. * IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ALZ011>015-017>043-311015- /O.CON.KBMX.FR.Y.0008.111031T0600Z-111031T1400Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE 912 PM CDT SUN OCT 30 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... * TEMPERATURE...WILL RANGE BETWEEN 33 AND 38 DEGREES. * IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
211 WWUS74 KBMX 310233 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 933 PM CDT SUN OCT 30 2011 ...WIDESPREAD FROST EXPECTED ACROSS MOST OF CENTRAL ALABAMA TONIGHT... .TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S ACROSS MOST OF CENTRAL ALABAMA TONIGHT. IN COMBINATION WITH CALM WINDS...WIDESPREAD FROST WILL DEVELOP WITH THE EXCEPTION BEING AREAS IN THE FAR SOUTHEAST...OR EAST OF A LINE FROM MILSTEAD TO OPELIKA. A LIGHT BREEZE AND SLIGHTLY WARMER TEMPERATURES WILL MINIMIZE FROST DEVELOPMENT. ALZ011>015-017>044-049-311400- /O.CON.KBMX.FR.Y.0008.111031T0600Z-111031T1400Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-PIKE- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TROY 933 PM CDT SUN OCT 30 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... * TEMPERATURE...WILL RANGE BETWEEN 33 AND 38 DEGREES. * IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Oct 30, 2:46 PM CDT, 44 minutes earlier.
Area forecast discussion, Oct 30, 2:46 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 246 PM CDT SUN OCT 30 2011 .DISCUSSION... AN UPPER LEVEL TROF ALONG WITH A SURFACE COLD FRONT WILL BEGIN TO APPROACH CENTRAL ALABAMA LATER TONIGHT. THIS WILL BRING ANOTHER RE-ENFORCING SHOT OF COLD AND DRY AIR INTO THE AREA. THIS TIME AROUND...TEMPERATURES WILL NOT BE NEARLY AS COLD AND WILL MOSTLY STAY ABOVE FREEZING. NEVER THE LESS...WE COULD STILL SEE PATCHY FROST OVER THE NEXT TWO NIGHTS. ONCE THIS TROF MOVES THROUGH...COMPUTER MODELS ARE HINTING AT AN UPPER LEVEL HIGH PRESSURE ESTABLISHING OVER THE GULF OF MEXICO AND REMAINING IN PLACE QUITE POSSIBLY THROUGH NEXT WEEKEND. THIS PATTERN WILL FAVOR WARMER TEMPERATURES OVER THE REGION ALONG WITH LITTLE RAIN CHANCES AS IT TENDS TO KEEP TROFS AND WAVES TO OUR NORTH. BOTH GFS AND EURO CONTINUE TO BRING AN UPPER LEVEL SYSTEM LATE THURSDAY NIGHT INTO FRIDAY. THE GFS KEEPS THE SYSTEM A LITTLE FARTHER NORTH THAN THE EURO AS IT SHOWS A STRONGER HIGH PRESSURE OVER THE GULF. EITHER WAY...MOISTURE WILL BE LACKING AND THUS RAIN CHANCES WITH THIS SYSTEM DO NOT LOOK TOO SPECTACULAR. LOOKING INTO NEXT WEEKEND...BOTH GFS AND EURO STRENGTHEN THE RIDGE ALOFT ACROSS MUCH OF THE SOUTHEASTERN STATES. THIS WILL BASICALLY BLOCK ANY UPPER LEVEL SYSTEM FROM MOVING ACROSS THE SOUTHEAST WITH THE END RESULT BEING WARMER TEMPERATURES AND CONTINUED DRY CONDITIONS. PATTERN COULD EVEN EXTEND OUT TO THE FOLLOWING WEEK AND BOTH MODELS SUGGEST IT. 10/ARM && .AVIATION... 18Z TAF DISCUSSION. VFR CONDITIONS EXPECTED THRU THE PERIOD WITH SCT HIGH CLOUDS AND LIGHT EAST TO SOUTHEAST WINDS. A WEAK SHORT WAVE AND SURFACE FRONT WILL APPROACH CENTRAL ALABAMA MONDAY...WITH LITTLE MOISTURE ASSOCIATED WITH IT. CLOUDS ASSOCIATED WITH THE SYSTEM ARE CURRENTLY CONFINED TO THE MIDWEST...AND DO NOT EXPECT MUCH MORE THAN AN INCREASE IN HIGH CLOUDS ACROSS CENTRAL ALABAMA MONDAY MORNING. A WIND SHIFT TO THE WEST IS EXPECTED MONDAY AFTERNOON AS THE SYSTEM MOVES THROUGH. 14 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 33 63 33 67 36 / 0 0 0 0 0 ANNISTON 35 63 36 68 38 / 0 0 0 0 0 BIRMINGHAM 39 68 40 71 41 / 0 0 0 0 0 TUSCALOOSA 35 68 36 70 39 / 0 0 0 0 0 CALERA 35 65 37 68 40 / 0 0 0 0 0 AUBURN 42 63 40 67 43 / 0 0 0 0 0 MONTGOMERY 39 69 39 72 40 / 0 0 0 0 0 TROY 36 67 35 70 36 / 0 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 30, 1:48 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 148 PM CDT SUN OCT 30 2011 ALZ011>015-017>050-311800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 148 PM CDT SUN OCT 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. PATCHY FROST IS POSSIBLE TONIGHT AS TEMPERATURES FALL INTO THE MIDDLE TO UPPER 30S. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Alabama, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.